MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX E/X; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX E/X; SURGICAL MESH
Catalog Number 0123810
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Hernia (2240); Obstruction/Occlusion (2422); Insufficient Information (4580)
Date of Event 07/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol composix mesh e/x (device #1).An additional emdr was submitted to represent the bard/davol mesh ¿ ventralex (device #2).Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol composix e/x and ventralex on (b)(6) 2011 and/or (b)(6) 2013.As reported, the patient is making a claim for an adverse patient outcome against both devices.Attorney alleges that the patient sustained unspecified injuries on (b)(6) 2011.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.¿ it is also alleged that the patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Updated fields: a2, b2, b3, b4, b5, b7, d3, d4 (product catalog no., udi no., corporate lot.No.,), d.6a (date of implant), d.6b (date of explant), g3, g6, h2, h6, h10.This emdr represents the bard/davol composix mesh e/x (device #1).An additional emdr was submitted to represent the bard/davol mesh ¿ ventralex (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol composix e/x and ventralex on (b)(6) 2011 and/or (b)(6) 2013.As reported, the patient is making a claim for an adverse patient outcome against both devices.Attorney alleges that the patient sustained unspecified injuries on (b)(6) 2011.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.¿ it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2011 ¿ patient was diagnosed with incisional hernia thereby underwent open repair with the implant of composix e/x mesh (device #1).Per operative notes, ¿the previous synthetic mesh was noted.A composix e/x mesh (device #1) mesh was placed underlay to previous synthetic mesh rim using sutures.¿ (b)(6) 2013 ¿ patient was diagnosed with incisional hernia thereby underwent open repair with the implant of ventralex (device #2).Per operative notes, ¿the bowel was freed up from the fascial edges and rim of mesh.The ventralex mesh (device #2) with straps was placed and sutured to facial rim.¿ (b)(6) 2017 - patient was diagnosed with high grade bowel obstruction thereby underwent partial removal of mesh (device #1, #2).Per operative notes, ¿the small bowel adherent with the mesh was lysed.A portion of mesh (device #1, #2) was excised.The gallbladder has chronic inflammation was removed and a synthetic mesh was placed in underlay fashion using sutures.¿ (b)(6) 2019 ¿ patient was diagnosed with incisional hernia thereby underwent open repair.Per operative notes, ¿two defects was encountered was related to previous mesh and between two pieces of mesh.A biologic mesh was placed in underlay fashion using sutures.¿ (b)(6) 2020 ¿ patient was diagnosed with recurrent incisional hernia with bowel obstruction thereby underwent open repair with the removal of mesh (device #1, #2) and implant of ventrio st mesh (device #3).Per operative notes, ¿the defect just to the right of midline in the supraumbilical position and some of the mesh was noted.Adhesions to the bowel and mesh were lysed.On left lateral side, the defect was found below the previous fascial closure with mesh.Multiple layers of mesh in bilateral subcostal and some mesh (device #1, #2) incorporated to external oblique was excised.Then, ventrio st mesh (device #3) was placed on defect and secured using sutures.¿ (b)(6) 2021 ¿ patient was diagnosed with spigelian type hernia in left flank thereby underwent open repair.Per operative notes, ¿adhesions were freed up from bowel and heavily reinforced with mesh.There was some mesh inferiorly and superiorly.The prolene sutures thinned out because of body habitus and intraabdominal pressure which eventuated the recurrence.The small bowel was resected and anastomosis done.A biological mesh was placed and sutured.

Brand Name
MESH - COMPOSIX E/X
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key11868990
Report Number1213643-2021-03815
Device Sequence Number3215307
Product Code FTL
UDI-Device Identifier00801741031212
UDI-Public(01)00801741031212(10)43ARD793
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K002684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2020
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0123810
Device Lot Number43ARD793
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/06/2021
Supplement Date Received by Manufacturer08/11/2025
Initial Report FDA Received Date05/23/2021
Supplement Report FDA Received Date08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age39 YR
Patient SexMale